Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jul 6, 2021, 6:40 PM CDT for Buffalo County, Wisconsin. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 6:40 PM CDT (23:40 UTC)
- Expired
- Jul 6, 2021, 7:15 PM CDT
- In force
- 35 min
- Issued by
- NWS La Crosse, WI
County Buffalo County, WI
The radar
The La Crosse radar (KARX), 91 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
523
WWUS83 KARX 062340
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
640 PM CDT Tue Jul 6 2021
WIZ032-033-070015-
Buffalo-Trempealeau-
640 PM CDT Tue Jul 6 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BUFFALO AND
NORTHWESTERN TREMPEALEAU COUNTIES...
At 640 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northwest of Modena to 6 miles
south of Strum. Movement was northeast at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Mondovi, Osseo, Independence, Strum, Modena, Eleva, Gilmanton,
Nelson, Maxville, Montana, Chimney Rock, Mondovi Airfield, Misha
Mokwa, Elk Creek, County Roads F And K K, The Big Swamp Area, The
Borst Valley Area, Tell, Praag and Wickham Valley.
This includes Interstate 94 between mile markers 88 and 89.
LAT...LON 4451 9204 4456 9204 4460 9201 4459 9117
4430 9144 4442 9208
TIME...MOT...LOC 2340Z 245DEG 25KT 4450 9191 4446 9135
$$
SkowWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jul 6, 6:30 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 6, 6:30 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 630 PM CDT Tue Jul 6 2021 .SHORT TERM...(This evening through Wednesday) Issued at 220 PM CDT Tue Jul 6 2021 At 2 PM, a stationary front was located located from Aberdeen South Dakota to Black River Falls. Temperatures along and south of this front have warmed in the mid- to upper 80s and dew points have climbed into the lower to mid-70s. 0-1 km CAPES have climbed into the 1500 to 2000 J/kg range. To the north of this front, residual cloud cover has limited heating so far, but breaks in the clouds should allow some warming even north of this front through the afternoon. As a MCV approaches the area from the Sioux Falls area, the deep effective shear will climb into the 30 to 35 knot range later this afternoon and evening. This should support organized short line segments and maybe a few supercells this afternoon. While damaging wind gusts and appear to be the most likely threat, a brief tornado or two will be possible with greater low-level shear from backed surface flow along the stationary front in southeast Minnesota and west-central Wisconsin. The severe weather threat in our area looks to be confined between 3 PM and 10 PM. If a cold pool can become established, there may be an organized wind threat later this evening. Showers and storms will diminish from northwest to southeast across the forecast area Wednesday...as cold front tracks into the Ohio River Valley. Cooler air advects into the forecast area and high temperatures are expected to be in the 60s to middle 70s. .LONG TERM...(Wednesday night through Tuesday) Issued at 220 PM CDT Tue Jul 6 2021 Surface ridge builds into the Upper Great Lakes Region Wednesday night into Thursday. Any residual precipitation associated with shortwave trough/front will diminish rapidly Wednesday night and Thursday is looking mainly dry and cooler across the forecast area. The 06.12z GFS/NAM 925mb temperatures cool down to plus 8 to plus 11 degrees celsius. High temperatures Thursday will be well below normal...with highs in the upper 60s to middle 70s. Focus turns to Friday...upper level trough remains over the Upper Great Lakes Region and forecast area remains under northwest flow aloft. The 06.12z deterministic models continue to be inconsistent in timing of impulse embedded in the northwest flow aloft. However...the trends the last several runs place the surface features/impulse and stronger moisture convergence further south. The combination of a further south placement of energy and surface ridge over the Great Lakes Region...could delay onset of showers/storms into the forecast area during the day Friday. With the differences in models and GEFS members showing a wide range of possibilities have continued trend with showers/storms moving into the area during the day...mainly afternoon. Main forecast concerns are precipitation chances Friday night through Tuesday. The 06.12z GFS/ECMWF/GEM are in decent agreement in closing upper level low over the Upper Midwest/Upper Great lakes Region this weekend...then lift upper level trough into southern Canada and develop west to east zonal flow aloft late in the forecast period. Biggest issue will be timing of pieces of energy wrapping around the upper level low into the forecast area and will impact the timing of showers/storms into the forecast area. With the upper level closed low over the Upper Midwest/Upper Great Lakes Region temperatures through much of the forecast period will be below normal...with highs generally in the 70s to lower/middle 80s. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 630 PM CDT Tue Jul 6 2021 Scattered showers and storms continue to form a move along a cold front sagging slowly southward through the area. Expect on/off shra/ts at both KRST/KLSE through tonight into Wednesday morning with tempo MFVR conditions through 05z. IFR stratus then expected to impact both taf sites around 08z, lasting into Wednesday. Otherwise, plan on gusty/erratic winds near thunderstorms with general synoptic winds from the north/northeast around 10kt, gusting near 20kt at times. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Boyne LONG TERM...DTJ AVIATION...DAS
Hazardous weather outlook, Jul 6, 1:11 PM CDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 111 PM CDT Tue Jul 6 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-071100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 111 PM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected through tonight. Some of these storms may become strong to severe between 3 PM and 10 PM. The main threats will be heavy rain, damaging winds, and large hail. An isolated tornado or two will be possible. In addition, localized flooding will be possible if storms repeatedly move over the same area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms will again be possible Wednesday, however severe weather is not expected. After a short respite, thunderstorm chances return Thursday night into early next week. It is too soon to determine the potential for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Zapotocny/Boyne
In the hours before
Local storm report, Jul 6, 5:57 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
557 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG STEVENSTOWN 44.04N 91.17W
07/06/2021 LA CROSSE WI LAW ENFORCEMENT
SEVERAL TREES DOWN, TIME ESTIMATED WITH
RADAR.
&&
JARSpecial weather statement, Jul 6, 6:05 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service La Crosse WI
605 PM CDT Tue Jul 6 2021
MNZ079-WIZ032-062330-
Wabasha-Buffalo-
605 PM CDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WABASHA AND
NORTHERN BUFFALO COUNTIES...
At 605 PM CDT, a strong thunderstorm was located over Wabasha, moving
northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Mondovi, Wabasha, Alma, Kellogg, Modena, Nelson, Maxville, Pioneer
Campground, Mondovi Airfield, Misha Mokwa, County Roads F And K K,
Lock And Dam 4, The Big Swamp Area, Dumfries, Highways 37 And 35,
Tell, Maple Springs, Kruger Campground and Urne.
LAT...LON 4439 9222 4443 9218 4441 9208 4451 9204
4456 9204 4460 9200 4459 9154 4425 9197
TIME...MOT...LOC 2305Z 222DEG 22KT 4439 9206
SkowLocal storm report, Jul 6, 6:15 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
615 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND DMG WINONA 44.05N 91.66W
07/06/2021 WINONA MN BROADCAST MEDIA
LARGE TREE UPROOTED AND FELL ONTO HOUSE.
TIME ESTIMATED FROM RADAR.
&&Local storm report, Jul 6, 6:23 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
623 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HEAVY RAIN STOCKTON 44.03N 91.77W
07/06/2021 M3.00 INCH WINONA MN BROADCAST MEDIA
&&Local storm report, Jul 6, 6:30 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
630 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN WABASHA 44.37N 92.05W
07/06/2021 M2.00 INCH WABASHA MN TRAINED SPOTTER
&&Special weather statement, Jul 6, 6:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
640 PM CDT Tue Jul 6 2021
WIZ032-033-070015-
Buffalo-Trempealeau-
640 PM CDT Tue Jul 6 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BUFFALO AND
NORTHWESTERN TREMPEALEAU COUNTIES...
At 640 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northwest of Modena to 6 miles
south of Strum. Movement was northeast at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Mondovi, Osseo, Independence, Strum, Modena, Eleva, Gilmanton,
Nelson, Maxville, Montana, Chimney Rock, Mondovi Airfield, Misha
Mokwa, Elk Creek, County Roads F And K K, The Big Swamp Area, The
Borst Valley Area, Tell, Praag and Wickham Valley.
This includes Interstate 94 between mile markers 88 and 89.
LAT...LON 4451 9204 4456 9204 4460 9201 4459 9117
4430 9144 4442 9208
TIME...MOT...LOC 2340Z 245DEG 25KT 4450 9191 4446 9135
SkowThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:37 PM CDT | Special Weather Statement | ARX | Buffalo | 53 min |
| Jul 6, 2:01 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 21 min |
| Jul 6, 3:23 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 52 min |
| Jul 6, 3:33 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Trempealeau | 42 min |
| Jul 6, 4:01 PM CDT | Tornado Warning | ARX | Jackson, La Crosse, Monroe | 17 min |
| Jul 6, 5:01 PM CDT | Special Weather Statement | ARX | Wood | 29 min |
| Jul 6, 5:43 PM CDT | Special Weather Statement | ARX | La Crosse | 32 min |
| Jul 6, 6:05 PM CDT | Special Weather Statement | ARX | Buffalo | 25 min |
| Jul 5, 7:24 PM CDT | Special Weather Statement | ARX | Fayette | 36 min |
| Jul 5, 8:00 PM CDT | Special Weather Statement | ARX | Fayette | 30 min |
| Jul 6, 3:30 PM CDT | Special Weather Statement | ARX | Winona | 30 min |
| Jul 6, 4:51 PM CDT | Special Weather Statement | ARX | Wabasha | 24 min |
| Jul 6, 5:03 PM CDT | Special Weather Statement | ARX | Wabasha | 27 min |
| Jul 6, 5:13 PM CDT | Special Weather Statement | ARX | Winona | 32 min |
| Jul 6, 5:20 PM CDT | Special Weather Statement | ARX | Wabasha | 25 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.